Results 1 to 5 of 5
Getting off of Clonazepam after 20 years. How to do it? It has been 2 weeks.
  1. #1
    babymoo26 is offline New Member
    Join Date
    Jul 2014
    Posts
    2

    Default Getting off of Clonazepam after 20 years. How to do it? It has been 2 weeks.

    Hi, I’m new on this forum and not sure if my question went through so I'm posting it again. Thank you in advance for your patience.

    I’ve been taking clonazepam for about 22 years, prescribed for anxiety and insomnia. I take it every night. Used to be at 2mg, the last few years at 1mg. I am a 43-yr-old female.

    My new dr. told me I’m addicted and have to get off the meds. Prescribed Imovane instead but gave no instructions on how to stop Clonazepam. It has been 2 weeks now that I’ve taken his advice. Took Clonazepam 1mg maybe only twice/week with the Imovane (every night 5mg). My sleep is not good and I think I’m going through withdrawal and am getting scared that the symptoms will worsen. I will be leaving the country in less than a month and am worried that something will happen overseas.

    Should I start the Clonazepam again? Perhaps at .5mgs for a week then .25mgs or should I just continue with occasional use and keep on with Imovane? How long before I no longer suffer from withdrawal? Have I done long-term damage to my brain? I think it has increased the frequency of my migraines and I’ve been dismissing other symptoms while now I might be causing the symptoms just by reading about it so much and worrying.
    Any help is much appreciated.
    Last edited by Anonymous; 07-28-2014 at 09:02 PM.

  2. #2
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    You need to see a new doctor. Benzos including clonipin, which is what you are on shoule be tapered slowly under the guidance of a doctor. You should be on an anti-seizure med as benzos are notorious for causing seizures: not everyone gets them, but benzos are about the only drug you can detox from that can kill you. Some of the symptoms of benzo w/d are insomnia (not sure anything really helps for that), anxiety, feelings of unreality, disassociation. I don't think you'e done long term damage, it's going to take months to recover. How many are you taking now? Of the k-pin? Go to a doctor who understands that benzos ARE addicting and how to recover from this.

    Peace,

    Iloerose

  3. #3
    babymoo26 is offline New Member
    Join Date
    Jul 2014
    Posts
    2

    Default

    Thanks for the reply iloerose. I had been taking 1mg/night when I stopped and w/d symptoms kicked in hard. I consulted my pharmacist who was NOT impressed with my doctor. He told me to start taking the rivotril again and gradually reduce the dose. I now take .5mg rivotril and 1mg imovane every night. The w/d symptoms are better, surprisingly, and I'm having regular bowel movements for the 1st time in 20 years; not sure if it's a coincidence or related. I will be leaving the country for a few weeks so I won't be attempting to reduce the dosage again until I settle back home and back into a routine. I have a lot of anxiety now but I think it's just b/c I'm behind my travel preparations, the delay having been caused by my withdrawal and incapacity to function properly. I'm also nervous that w/d symptoms will just hit me again on my trip.
    ** Also, my heart rate has been UP but still within normal range as I'm normally on the lower side. I guess it's just all the anxiety, w/d?
    Last edited by Anonymous; 08-09-2014 at 08:27 AM.

  4. #4
    abinormal is offline New Member
    Join Date
    Aug 2014
    Posts
    2

    Default

    Quote Originally Posted by babymoo26 View Post
    Hi, I’m new on this forum and not sure if my question went through so I'm posting it again. Thank you in advance for your patience.

    I’ve been taking clonazepam for about 22 years, prescribed for anxiety and insomnia. I take it every night. Used to be at 2mg, the last few years at 1mg. I am a 43-yr-old female.
    I've been on 1 mg per day since 1988, so very much the same as you. I too want to stop taking it, but found I get way sick when I skip it, so I realized a few years ago that I would have to ween myself off, and that came from my doctor I have now.

    I believe it can be done, and I am sick of the fear of running out. I have bad wd's from it, like severe flu feeling just for starters.

    The best way I've heard is to take off a teeny bit of your dose per day, like even less then a 1/4 tab, and slow, slow, slow, like do that for a couple of weeks. Then break off more so your like taking only 3/4 of a tab, etc. To be honest, I have been willing to concentrate on this, but I think I am ready to finally end the madness. I don't think the klonopin is doing anything other than causing "possibly" more issues for me so I would like to see what it feels like to be 100% free of it. Then if I have severe symptoms from the spasmodic torticolus it was first prescribed for, I'll see what other remedies there may be nowadays.

    I wish you the best, I know how awful it is when you don't get your dose for awhile, even a day or two brings on terrible wd's, Denise

  5. #5
    melindau is offline Member
    Join Date
    Aug 2008
    Posts
    456

    Default

    Hi Denise
    It is hard to come off benzo's when you have been on them that long,but you are right the best way for you to do it would be to do a slow taper...I would drop 1/4 off each time you go down...but wait till your stable on the dose before you drop again...I have been on benzo's for a year or so at a time...my son was put on them at about 15 years old...I never new what they were back then or I never would have let him take them...he has gotten off them a few times but always goes back on them!you can do this It will just take a little time to do it the right way!!! Keep us posted on how your doing so we can try to help out...
    Melinda

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22